Botox and immediately became lightheaded. Is that normal?

I had 2 small drops of Botox injected just below my nose to lift the tip today. Within a minute or two of that injection I felt "fuzzy or lightheaded". My practitioner didn't seemed surprised. It seemed like it was a common and brief side effect. I realize it's FDA approved safe but I've had juviderm in my lips and never experienced that. How does Botox effect the brain? Has anyone heard of any long term studies of how Botox affects the brain or know why I had that side effect?

Doctor Answers 11

Lightheaded After Botox

Botox does not affect the brain. What you experienced is known as a vasovagal reaction or a fainting spell. There is nothing to be concerned about. 

Summit Emergency Medicine Physician
5.0 out of 5 stars 20 reviews

Feeling Fuzzy--Botox injections and side effects

Botox doesn't affect your brain. Some people can experience "light headedness" after an injection, especially a sensitive site like the nose. It seems as though it has resolved. If you experience it again, call your Dr. Best, Dr. Emer

Jason Emer, MD
Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 159 reviews

Botox and lightheaded

Botox does not affect the brain. You had a simple response to stress because the pain in the area is more significant. nothing to be concerned about

Melvin Elson, MD
Nashville Dermatologist
5.0 out of 5 stars 6 reviews

Vasovagal response to Botox

This is not that uncommon and has nothing to do with the Botox. It is the body's reaction to stress in some people. It didn't affect the brain at all. It is absolutely nothing to worry about.

Steven F. Weiner, MD
Panama City Facial Plastic Surgeon
4.6 out of 5 stars 26 reviews

Botox is not affecting the brain

The reaction is related to your baseline anxiety. You had a vagal reaction which is not unusual but had nothing to do with the Botox.

Edwin Ishoo, MD
Winchester Facial Plastic Surgeon
4.4 out of 5 stars 20 reviews

Botox and lightheadedness...

Thank you for your question.  This is very common and is symptom of having a procedure performed on you and not the Botox.  This is know as a vasovagal reaction, which is due to a sudden drop in heart rate and blood pressure due to an inciting trigger, leading to a fainting spell.  We see this fairly regularly with injectables and it is nothing to worry about, you should be placed in the Trandelenburg position (spine side down, with feet higher than head by about 30 degrees) to restore blood flow to the brain and you will recuperate very quickly.  Regards, Dr. Matt Elias

Matthew Elias, DO, FAAD
Fort Lauderdale Dermatologic Surgeon
5.0 out of 5 stars 5 reviews

Light-headed after Botox

Hello, and thanks for your question. This side effect is not likely related to the medication, but more likely the experience of getting injected. Best of luck, Dr. Frucht.  

Corey Frucht, MD, PhD
Santa Barbara Dermatologic Surgeon
5.0 out of 5 stars 4 reviews

Botox and Light-head

It is possible that anxiety can make you feel dizzy from the injections.  It is probably not a result of Botox itself.  Best, Dr. Green

Botox injection

I would not be worried. It is not uncommon for a patient to feel faint at the sight of a needle. It is not related to any effect of the Botox. Enjoy your Botox results. 

Light-headedness following Botox injections

Thank you for sharing your concerns. You have nothing to be worried about. Although it has not occurred before with injection of fillers, feeling faint when seeing a needle can occur at anytime. It is certainly not related to any effect Botox had on your brain and commonly occurs. I hope this helps.  Good luck,

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.